Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Rate of convergence of Lawson's algorithm

Author: A. K. Cline
Journal: Math. Comp. 26 (1972), 167-176
MSC: Primary 65D15
MathSciNet review: 0298872
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The algorithm of Charles L. Lawson determines uniform approximations of functions as limits of weighted $ {L_2}$ approximations. Lawson noticed from experimental evidence that the algorithm seemed to converge linearly and convergence was related to a factor which was the ratio of the largest nonmaximum error of the best uniform approximation to the maximum error. This paper proves the linear convergence and explores the relation of the rate of convergence to this ratio.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

PII: S 0025-5718(1972)0298872-8
Keywords: Uniform approximation, least squares approximation
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia